Alert archive / Georgia / Flood Watches in 2006

Flood Watch 3, NWS Atlanta, GA

December 21, 20067 counties in Georgia

NWS Atlanta, GA issued this flood watch at Dec 21, 2006, 4:10 PM EST for 7 counties in Georgia. It took effect at Dec 22, 2006, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2006, 4:10 PM EST (21:10 UTC)
In effect from
Dec 22, 2006, 7:00 AM EST
Expired
Dec 22, 2006, 3:33 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Flood severity
None

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS62 KFFC 212110
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EST THU DEC 21 2006

GAZ006>009-014>016-220515-
/O.NEW.KFFC.FA.A.0003.061222T1200Z-061223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
410 PM EST THU DEC 21 2006

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST GEORGIA.

* FROM FRIDAY MORNING THROUGH SATURDAY MORNING

*EXCESSIVE RAINFALL IS EXPECTED FRIDAY THROUGH FRIDAY NIGHT WITH
 HIGH FLOOD POTENTIAL FOR PORTIONS OF NORTHEAST GEORGIA. 


*A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST FROM THE CENTRAL
 U.S. PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA FRIDAY
 AND FRIDAY NIGHT. RAIN IS EXPECTED TO OVERSPREAD THE AREA TONIGHT
 ...BECOMING HEAVIER ON FRIDAY AS THE FRONT APPROACHES. SOME AREAS
 ACROSS NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS IN THE 2 TO 3
 INCH RANGE BEFORE THE RAIN BEGINS TO TAPPER OFF FRIDAY EVENING. 


*THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO
 RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO
 OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES
 THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
4 follow-up statements
000
WGUS62 KFFC 220224
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EST THU DEC 21 2006

GAZ006>009-014>016-221030-
/O.CON.KFFC.FA.A.0003.061222T1200Z-061223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
924 PM EST THU DEC 21 2006

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST FRIDAY THROUGH
SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA.

* FROM 7 AM EST FRIDAY THROUGH SATURDAY MORNING

*EXCESSIVE RAINFALL IS EXPECTED FRIDAY THROUGH FRIDAY NIGHT WITH 
 HIGH FLOOD POTENTIAL FOR PORTIONS OF NORTHEAST GEORGIA.

*A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST FROM THE CENTRAL
 U.S. PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA FRIDAY
 AND FRIDAY NIGHT. RAIN IS EXPECTED TO OVERSPREAD THE AREA
 TONIGHT...BECOMING HEAVIER ON FRIDAY AS THE FRONT APPROACHES.
 SOME AREAS ACROSS NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS IN
 THE 2 TO 3 INCH RANGE BEFORE THE RAIN BEGINS TO TAPPER OFF FRIDAY
 EVENING.

*THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO
 RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO
 OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES 
 THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
000
WGUS62 KFFC 220902
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 AM EST FRI DEC 22 2006

GAZ006>009-014>016-221700-
/O.CON.KFFC.FA.A.0003.061222T1200Z-061223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
402 AM EST FRI DEC 22 2006

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA.

* FROM 7 AM EST THIS MORNING THROUGH SATURDAY MORNING

*EXCESSIVE RAINFALL IS EXPECTED FRIDAY THROUGH FRIDAY NIGHT WITH
 HIGH FLOOD POTENTIAL FOR PORTIONS OF NORTHEAST GEORGIA.

*A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST FROM THE CENTRAL
 UNITED STATES PULLING A COLD FRONT ACROSS NORTH AND CENTRAL
 GEORGIA TODAY AND TONIGHT. RAIN IS EXPECTED TO BECOME HEAVIER
 THROUGH THE DAY TODAY AS THE FRONT APPROACHES. SOME AREAS ACROSS
 NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS IN THE 2 TO 3 INCH
 RANGE BEFORE THE RAIN BEGINS TO TAPER OFF FRIDAY EVENING.

*THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO
 RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD ALSO
 OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND DRAINAGES 
THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
000
WGUS62 KFFC 221510
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EST FRI DEC 22 2006

GAZ006>009-014>016-222315-
/O.CON.KFFC.FA.A.0003.000000T0000Z-061223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1010 AM EST FRI DEC 22 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA.

* THROUGH SATURDAY MORNING

* NATIONAL WEATHER SERVICE RADAR INDICATES BETWEEN ONE AND TWO
  INCHES OF RAIN HAS FALLEN OVER MUCH OF NORTHEAST GEORGIA IN THE
  WATCH AREA OVERNIGHT AND THIS MORNING. RAINFALL IS EXPECTED TO
  CONTINUE THROUGH TONIGHT WITH HIGH FLOOD POTENTIAL FOR PORTIONS
  OF NORTHEAST GEORGIA.

* A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE
  CENTRAL UNITED STATES INTO THE GREAT LAKES PUSHING A COLD FRONT
  ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON THROUGH TONIGHT.
  SOME AREAS ACROSS NORTHEAST GEORGIA COULD SEE RAINFALL AMOUNTS
  IN THE 2 TO 3 INCH RANGE BEFORE THE RAIN BEGINS TO TAPER OFF
  LATER FRIDAY EVENING.

* THE HEAVY RAINFALL MAY CAUSE SOME RIVERS...CREEKS AND STREAMS TO
  RISE TO LEVELS THAT RESULT IN FLOODING. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG STREAMS AND RIVERS. IF YOU ARE IN THE WATCH
AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU
HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR
ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$
000
WGUS62 KFFC 222033
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EST FRI DEC 22 2006

GAZ006>009-014>016-222145-
/O.CAN.KFFC.FA.A.0003.000000T0000Z-061223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
333 PM EST FRI DEC 22 2006

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA AND
NORTHEAST GEORGIA HAS BEEN CANCELED. 

WHILE LIGHT TO MODERATE RAIN WILL CONTINUE TO AFFECT PORTIONS OF
NORTH CENTRAL AND NORTHEAST GEORGIA THE REST OF THE AFTERNOON INTO
THIS EVENING...RAINFALL SUFFICIENT TO PRODUCE FLOODING IS NO
LONGER EXPECTED. THUS...THE FLOOD WATCH FOR THIS AREA HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 21, 3:30 PM EST, 40 minutes earlier.

Area forecast discussion, Dec 21, 3:30 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST THU DEC 21 2006

.SHORT TERM...(TONIGHT-SATURDAY NIGHT)
LIGHT TO MODERATE RAIN ON THE INCREASE MAINLY ACROSS NORTHCENTRAL
GEORGIA THIS AFTERNOON. LOOK FOR THIS TREND TO CONTINUE WITH RAIN
OVERSPREADING ALL OF THE COUNTY WARNING AREA TONIGHT. LOOK FOR RAIN
TO BECOME HEAVIER FRIDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH.
WILL ISSUE A FLOOD WATCH FOR THE MOUNTAINS FRIDAY INTO FRIDAY NIGHT
WHERE MODELS PEGGING AMOUNTS IN THE 2 TO 3 INCH RANGE. ELSEWHERE
...COULD SEE AMOUNTS IN THE 1 TO 2 INCH RANGE. GFS CONTINUES TO BE A
BIT FASTER WITH PUSHING FRONT THROUGH...WITH BULK OF PRECIP
AFFECTING EAST SECTIONS BY FRIDAY NIGHT. WILL SLOW FRONTAL SPEED A
BIT...HOLDING PRECIP ACROSS MUCH OF THE CWA THROUGH FRIDAY EVENING.
BY SATURDAY...WILL CARRY LOW POPS ONLY ACROSS THE EXTREME SOUTHERN
COUNTIES. LATEST RUN OF MODELS A BIT FASTER ON MOISTURE SPREADING
BACK INTO THE STATE SATURDAY NIGHT WITH STORM SYSTEM PROGGED TO MOVE
NORTHEAST OUT OF THE GULF. WILL KEEP LOW POPS ONLY ACROSS EXTREME
SOUTHERN COUNTIES FOR NOW...AND LET MIDSHIFT ADJUST IF NEEDED.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
LOW PRESSURE SYSTEM CONTINUES TO DRIFT NORTHEAST OUT OF THE GULF
SUNDAY...PUSHING ACROSS SOUTH GEORGIA SUNDAY NIGHT...MOVING OFF THE
MID ATLANTIC COAST LATE MONDAY. WET/UNSETTLED WEATHER LOOKS
TO CONTINUE FOR MUCH OF THE AREA INTO TUESDAY. STILL SOME QUESTION
ABOUT POSSIBILITY OF SNOW MONDAY NIGHT/EARLY TUESDAY...MAINLY ACROSS
EXTREME NORTH GEORGIA WHERE THICKNESSES THE MOST CRITICAL. LATER
SHIFTS WILL NEED TO KEEP A CLOSE WATCH. HIGH PRESSURE AND A DRIER
AIRMASS LOOK TO BE IN STORE FOR WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  58  52  66  41 / 100 100  80  10  10
ATLANTA         49  59  51  64  44 / 100 100  60  10  10
BLAIRSVILLE     50  59  47  63  38 / 100 100  60  10  10
CARTERSVILLE    50  62  46  62  37 / 100 100  60   5  10
COLUMBUS        56  66  54  69  46 / 100 100  60  10  10
GAINESVILLE     48  56  50  62  43 / 100 100  70  10  10
MACON           56  65  55  70  48 / 100 100  80  10  10
ROME            52  62  47  65  36 / 100 100  50  10  10
PEACHTREE CITY  49  61  48  66  39 / 100 100  60  10  10
VIDALIA         55  65  62  70  54 /  70  90  80  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...TOWNS...
UNION...WHITE.

&&

49
Hazardous weather outlook, Dec 21, 5:22 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 AM EST THU DEC 21 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
522 AM EST THU DEC 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE OVER GEORGIA WILL WEAKEN TODAY AS A STORM
SYSTEM ORGANIZES OVER THE SOUTHERN MISSISSIPPI VALLEY AND WESTERN
GULF OF MEXICO THIS AFTERNOON. THIS WILL SPREAD RAIN ACROSS THE
REGION LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND
AGAIN ON SUNDAY NIGHT AND CHRISTMAS DAY. HAZARDOUS WEATHER IS NOT
EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Flood Watches in Georgia, 2006Every flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.